Klonopin Tolerance and Abuse
Doctors often prescribe Klonopin (or K-pin) to treat the following:
- Panic attacks
- Night terrors
- Tourette syndrome
Klonopin is also a popular recreational drug that can provide a calm sensation or mimic being drunk. Unlike most drugs Klonopin can stay in the bloodstream for up to two days which means just four doses per week can keep the medication consistently in the body. This constant presence can lead to rising tolerance levels and physical dependency.
How Klonopin Tolerance Begins
Tolerance to Klonopin is influenced by factors like dosage amount, frequency of use and personal genetics, but all tolerance will occur in stages. These stages progress as follows:
- A person begins taking Klonopin
- The body adapts and builds a tolerance
- More Klonopin is required to achieve the original effect
- As more Klonopin is taken, the tolerance level rises again
- An even higher dose is needed to match the new tolerance level
- Klonopin addiction begins
Addiction occurs when tolerance levels lead to dependence and severe withdrawal symptoms occur if doses are missed. Users become addicted at different rates, which is why a person can become addicted to Klonopin while following a prescription.
Signs of Klonopin Tolerance
Whether you use Klonopin to treat anxiety or chase a cheap buzz, you should evaluate your tolerance level on a regular basis. Addiction can lead to serious health consequences if left untreated. The following are signs that tolerance levels have risen dangerously high:
- The same dosage no longer has the same effect
- You are taking more Klonopin pills than you did last month
- You are regularly exceeding the prescribed dosage
- Headaches, insomnia and anxiety occur when you do not take Klonopin
- You are consistently preoccupied with acquiring more pills
If any of these signs are familiar, you should be evaluated for Klonopin abuse and addiction. Your tolerance levels are likely high and need to be treated.
Withdrawal symptoms occur when dependent Klonopin users stop taking the drug. The basic symptoms include the following:
- Panic attacks
As with most benzodiazepine-class drugs a sudden stop can lead to seizures and even death. Proper treatment is recommended for anyone recovering from Klonopin abuse, dependence or addiction. A professional facility can do the following:
- Administer progressively less Klonopin for a more comfortable and tapered withdrawal
- Provide medical supervision to treat any emerging side effects or health issues
- Help with co-occurring mood disorders like anxiety that the drug had suppressed or masked
- Treat any anxiety or sleep disorder symptoms that manifest during recovery
- Employ behavioral therapies to prepare patients against relapse triggers
- Teach patients how to identify risky situations and individuals
- Instill the belief that a full recovery is possible
Klonopin addiction treatment facilities will also connect patients to an aftercare recovery community for added support, friendship and accountability.
Help with Klonopin Abuse
We can help you end Klonopin tolerance and abuse. Our expert staff is available 24 hours a day to discuss tolerance levels, addiction signs and recovery options. Put your health and happiness first, and call our toll-free helpline today.